Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 292, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 6, 2006, 2:45 PM CST for Gonzales County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2006, 2:45 PM CST (20:45 UTC)
- Expired
- Nov 6, 2006, 3:45 PM CST
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1801 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 11:43 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Nov 6, 11:43 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1143 AM CST MON NOV 6 2006 .AVIATION... WIDELY SCT SHRA AND ISOLD TSRA WILL MOVE EAST ACROSS THE AREA THROUGH THE MID AFTERNOON HOURS, ENDING WHEN A WEAK COOL FRONT PASSES. SWLY WINDS 5 TO 15 KTS WILL BECOME NLY BY 21Z AT THE TAF SITES, THEN DECREASE IN SPEED AFTER 03Z. MVFR CIGS IN THE HILL COUNTRY AND RIO GRANDE PLAINS WILL LIFT TO VFR WITH VFR SKIES ELSW, THEN CLOUDS DECREASING TO MOSTLY SKC AFTER 03Z ALL AREAS. && .PREV DISCUSSION... (ISSUED 1051 AM CST MON NOV 6 2006) UPDATE... SHORTWAVE ENERGY AND INSTABILITY HAS BEEN SLOW TO DEPART SOUTH CENTRAL TEXAS LATE THIS MORNING, SO HAVE UPDATED THE ZONES AND GRIDS TO REFLECT THE CHANCE OF SHOWERS AND THUNDERSTORMS REMAINING A BIT HIGHER INTO THE MIDDLE OF THE AFTERNOON. THE IMPACT ON THE ZONES ARE LESS NOTICEABLE WITH SOME AREAS ACTUALLY SHOWING A REDUCTION IN POPS. DRIER AIR MOVING INTO THE LOWER LEVELS FROM THE W/NW WILL HELP LIMIT THE POSSIBILITY OF NEW CONVECTION OVER WESTERN COUNTIES DESPITE A BALMY 70 DEGREE DEWPOINT AT UVA AT 10 AM. RAIN CHANCES SHOULD DECREASE OVER THE I-35 CORRIDOR AREAS BY AROUND 2 PM WITH ISOLATED CONVECTION REMAINING POSSIBLE OVER SOUTHEAST COUNTIES LATE THIS AFTERNOON. THE SEVERE THREAT CONTINUES TO BE MINIMAL DAYTIME HEATING WILL BE OFFSET BY A SUBSIDENCE INVERSION EXPECTED TO BUILD IN THE 10-15 KFT LAYER DURING THE AFTERNOON, AND WINDS WILL CONTINUE TO BECOME MORE UNIDIRECTIONAL FROM THE W/NW WITH TIME. FORECAST TEMPS AND WINDS LOOK GOOD ONLY VERY MINOR CHANGES WERE MADE. PREV DISCUSSION... (ISSUED 606 AM CST MON NOV 6 2006) AVIATION... MVFR CIGS AND VSBYS EXPECTED THRU 16Z. SCATTERED SHRA AND TSRA WILL CONTINUE NEAR AND EAST OF AN AUS TO SAT LINE THRU 16Z...AND MOVING TO ALONG AND EAST OF A GYB TO CUERO LINE BY 18Z. SCATTERED TO BROKEN CLOUDS AROUND 5 THSD FT IS EXPECTED TO SPREAD EAST ACROSS THE AREA AFTER 16Z...BECOMING VFR AFTER 21Z AND SHRA AND TSRA MOVE OUT OF THE AREA. PREV DISCUSSION... (ISSUED 406 AM CST MON NOV 6 2006) DISCUSSION... NICE CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING THROUGH BEXAR COUNTY THIS MORNING. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE MOIST AIR AS THE UPPER LEVELS DESTABILIZE AHEAD OF THE APPROACHING TROUGH . THE UPPER TROUGH WILL SWING THROUGH TEXAS TODAY PUSHING THE AMPLE MOISTURE WELL OUT OF THE AREA BY NIGHTFALL. THE TROUGH WILL DEVELOP A CUTOFF LOW OVER LOUISIANA KEEPING DRY NORTHWEST WINDS GOING THROUGH TUESDAY. THE SURFACE HIGH PRESSURE CENTER WILL SLIDE INTO SOUTH CENTRAL TEXAS WILL MIN TEMPS NEAR SEASONAL NORMALS TUESDAY AND WEDNESDAY MORNINGS. ANOTHER TROUGH DEVELOPS IN THE SOUTHERN STREAM FLOW THURSDAY OVER MEXICO. THIS TROUGH WILL PHASE WITH THE NORTHERN STREAM TROUGH AND PULL A DEEP ATMOSPHERIC COLUMN OF MOIST INTO THE AREA THURSDAY. ABOVE NORMAL MINIMUMS WILL HOLD FOR THE LATTER HALF OF THE WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
Hazardous weather outlook, Nov 6, 5:45 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 AM CST MON NOV 6 2006 TXZ171>173-183>194-202>209-217>225-228-071200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 545 AM CST MON NOV 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS THIS MORNING. BRIEF PERIODS OF HEAVY RAIN IS POSSIBLE THIS MORNING EAST OF INTERSTATE 35. HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. DECREASING CLOUDINESS FROM THE WEST AND NORTHWEST IS EXPECTED BY LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 5:52 AM CST | Severe Thunderstorm Warning | EWX | Comal | 38 min |
| Nov 6, 1:39 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 48 min |
| Nov 6, 2:21 PM CST | Severe Thunderstorm Warning | EWX | Fayette | 54 min |
| Nov 6, 2:28 PM CST | Severe Thunderstorm Warning | EWX | Caldwell | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.